Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Took ipill after unprotected sex. Started abdominal pain and bleeding during urination. What's going on?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hi, i had an unprotected sex on 20th XXXXXXX for which i took an i-pill in the next 24 hours. One day after taking it, the next night my vagina bleeded a little and when i went to pee, it opened in such a way as there is a lot of urine going to shed but then it didnt and it pained in a very wierd way. I dont know what kind of pain it was, but it was kind of pinching and severe enough. Since then, that pain is everytime i pee. Also, I am having a lower abdominal pain, quite severe, seems like there is a pressure built up for urine but there is no urine when i go to pee. My menstrual cycle is to be around 23-24th only. Help will be appreciated.
Posted Wed, 13 Feb 2013 in Women's Health
Answered by Dr. Das Arindam 21 minutes later

Thank you for posting a query.

Look, your symptoms indicate towards a possibility of pill within 24 hours of intercourse, you do not have to worry about the period. But, as a side effect of the drug, you may experience delay in period or increased pain / bleeding during period.

Regarding the urinary problem, you should do a routine urine examination first. You can upload the report here as a follow up question, or you can consult with your general physician or family physician directly for clinical examination and clinical correlation of the report.

If the urine report indicates any infection, you have to take some broad spectrum antibiotic like ciprofloxacin. For present pain in abdomen, you should take an antispasmodic agent like dicyclomine. A pantoprazole and ondansetron group of drug should also be considered. If fever comes, take paracetamol group of drug. Consult with a general physician for a detailed prescription.

Apart from the drug, you have to take lots of water and a good nutritious diet.

Your partner has to use barrier contraceptive like condom during intercourse, till you recover from the urinary tract infection.

Lastly, do the urine examination as early as possible.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Follow-up: Took ipill after unprotected sex. Started abdominal pain and bleeding during urination. What's going on? 15 minutes later
oh, yes. i had a urinary infection before when i got it checked last sep. but i guess thats too far off. But I dont know, i have this feeling my muscles of the vagina have opened up more, u know and when i pee, it opens n opens, and when i finish peeing, a pain occurs, not exactly it can be called as pain but it feels like its opening the passage for more to come, but then it doesnt (like normally, the feeling of, when it is suddenly coming with a quick pressure)
Answered by Dr. Das Arindam 15 minutes later

Thank you for following up.

As you have a history of urinary tract infection, first of all, the recurrence of urinary tract infection should be considered.

Suppose, your urine examination does not reveal anything. Then you have to consult with a gynecologist for a close clinical examination for any abnormality in the vaginal area.

So, right now, you need a routine urine examination. The next step will be according to the urine examination report.

Hope, you have your answers.

Above answer was peer-reviewed by
Follow-up: Took ipill after unprotected sex. Started abdominal pain and bleeding during urination. What's going on? 8 minutes later
Today, i avoided drinking water cz the pressure seemed to be building up so quickly that i thought drinking water would lead me sitting in the washroom, resulting in more pain of the passage. I would also like to tell u, the day after i took the pill, i ate fish n chicken steak for lunch, i hope that has not anything to do with it. I wanna also ask you even though in my normal routine, i keep drinking water, then too my mouth is always dried up. i must tell you i have a habit of eating spicy food, but its not so regular even.
Answered by Dr. Das Arindam 36 minutes later

Thank you for writing back.

Look, the description of your present problem, is really indicative of urinary tract infection.

Now, your food habit and other general habit you described does not have any effect on the present condition.

So, concentrate on what I have told you previously.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor